ACNP-AG practice questions Flashcards Preview

Boards > ACNP-AG practice questions > Flashcards

Flashcards in ACNP-AG practice questions Deck (14):
1

A patient is discharged on simvastatin (zocor) and coumadin.  The ACNP should emphasize the need for f/u c PCP because of what effect between these medications?

Statins potentiate the effect of anticoagulants

2

A patient on an oncology unit requires a paracentesis.  To prevent iatrogenic injuries, it is MOST important to:

A. prep the RLQ (The right and left lower quadrants have been shown to give better yeild; )

B. place the patient supine and flat (*Recreate the patient's position during the ultrasound. If they didn't get an ultrasound, have the patient's head angled at 45-60.)

C. ORDER A URINARY CATHETER (or have the patient pee firtst to decrease risk of tapping bladder)

D. use the z-track technique ( This technique prevents direct overlap of the skin insertion site and peritoneal insertion site, theoretically minimizing the risk fluid leak)

3

Following an acute MI a patient is put on ASA daily.  Which of the following comorbidities would put a patient at the greatest risk for developing a coagulopathy?

A. ischemic CVA

B. chronic renal failure

C. reactive airway disease

D. ventricular hypertrophy

 

CKD is typically associated with a prothrombotic tendency in the early stages of the disease, whereas in its more advanced stage, that is, end-stage renal disease, patients suffer from a prothrombotic tendency and, in many cases, a bleeding diathesis. The exact etiology behind the coexistence of these conflicting hemostatic disorders is poorly understood.

4

Pt presents with crushing CP unrelieved by NTG.  EKG shows ST elevation in I, aVL and V2-V6 and reciprocal changes in III, aVF and aVR,  These findings indicate:

an anterolateral wall MI

I aVL V5 V6 (lateral)

V2-V4 (anterior)

5

A patient with chronic renal failure is admitted with a complaint of syncope.  EKG shows sinus brady with low voltage P waves and tall T waves.  BP 180/98, HR 40.  What is the most likely diagnosis?

A. hyperkalemia

B. hypomagnesemia

C. hypernatremia

D. hypercalcemia

6

Does HCTZ cause hyper or hypo kalemia?

HYPOkalemia

7

What drug class is digoxin?

Digoxin belongs to the class of medicines called digitalis glycosides.

8

An 80 y/o presents with exhaustion and ECG shows sinus bradycardia with PVCs and LBB, K 6.8, BG 100, HR 38, BP 100/50.  Medication list includes: digoxin, HCTZ, KCL, cardizem, ASA, insulin.  What two drugs are having an interaction to potentiate the symptoms?

HR 38

cardizem is potentiating the effects of the glycoside

 

Digoxin belongs to the class of medicines called digitalis glycosides.

9

Graves’ disease is a type of autoimmune problem that causes thethyroid gland to produce too much thyroid hormone.  It is the #1 cause of hyperthyoidism.  Symptoms of graves disease include:

HTN

tachycardia 

bulging eyes

goiter

fine hair

10

Name two medications for the treatment of Graves disease

Methimazole and propylthiouracil (PTU) are generic medications that interfere with the thyroid gland’s ability to produce hormones.

11

PTU in the treatment of hyperthyroidism has what side effect that requires you to monitor CBC with differential?

agranulocytosis

12

signs and symptoms of acute graft versus host disease in a patient with BMT include:

fever

sunburn-like rash with blistering

diarrhea

13

What are lab findings associated with DIC?

elevated FSP/FDP

prolonged PT/PTT

decreased platelets

14